Alert archive / Illinois / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 22, NWS Paducah, KY

April 3, 2015Gallatin County, Pope County, Saline County, Illinois

NWS Paducah, KY issued this severe thunderstorm warning at Apr 3, 2015, 11:51 AM CDT for Gallatin County, Pope County, Saline County, Illinois. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 3, 2015, 11:51 AM CDT (16:51 UTC)
Expired
Apr 3, 2015, 12:15 PM CDT
In force
24 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Gallatin County, IL, Pope County, IL, Saline County, IL

The radar

The Paducah radar (KPAH), 70 km from the middle of the area, began a volume at 16:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 4.9 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2015-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 135 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2015-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 274 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
135 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
990 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
274 m²/s²
0-3 km storm-relative helicity
325 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 6:33 AM CDT, 5 hours 18 minutes earlier.

Area forecast discussion, Apr 3, 6:33 AM CDT, 5 hours 18 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PADUCAH KY
633 AM CDT FRI APR 3 2015

.UPDATE...
ISSUED AT 633 AM CDT FRI APR 3 2015

UPDATED THE AVIATION DISCUSSION FOR THE 12Z TAF ISSUANCE.

&&

.SHORT TERM...(TODAY THROUGH SUNDAY NIGHT)
ISSUED AT 305 AM CDT FRI APR 3 2015

AT THE TIME OF THIS WRITING A QUASI-STATIONARY NE-SW ORIENTED
FRONTAL BOUNDARY LAY JUST TO THE NORTH AND WEST OF OUR CWA AND
WIDESPREAD SHOWERS AND THUNDERSTORMS WERE NOTED OVER THE NORTHERN
AND WESTERN SECTIONS OF OUR CWA. A FEW OF THESE STORMS WERE
PRODUCING NEAR SEVERE TO SEVERE HAIL AND HEAVY RAINFALL.

LATER THIS MORNING A SURFACE LOW IS FORECAST TO DEVELOP ON THE
FRONTAL BOUNDARY TO OUR SOUTHWEST...THEN TRACK NORTHEAST ACROSS
OUR CWA PULLING A COLD FRONT ACROSS THE AREA FROM LATE THIS
MORNING THROUGH MID AFTERNOON. AS A RESULT...THE CONVECTION SHOULD
SAG SLOWLY SOUTHEAST ACROSS OUR CWA TODAY. FOR THE SAKE OF TIME
AND WITHOUT GOING INTO TOO MUCH DETAIL...A NUMBER OF SEVERE
PARAMETERS WILL COME TOGETHER OVER OUR CWA WITH THE APPROACH AND
PASSAGE OF THE SURFACE LOW AND ATTENDANT COLD FRONT. CONSEQUENTLY
TODAY THERE IS A SLIGHT RISK FOR SEVERE STORMS FOR OUR ENTIRE CWA
AND AN ENHANCED RISK FOR SEVERE STORMS MAINLY ALONG AND SOUTHEAST
OF THE OHIO RIVER. PRIMARY THREATS WILL BE DAMAGING WINDS...LARGE
HAIL...AND A FEW TORNADOES. THE SEVERE THREAT SHOULD DIMINISH FROM
WEST TO EAST STARTING LATE THIS MORNING AND ENDING AROUND MID
AFTERNOON OVER OUR SOUTHEAST COUNTIES.

IN THE WAKE OF THIS SYSTEM HIGH PRESSURE WILL KEEP THE REGION DRY
WITH NEAR NORMAL TEMPERATURES FROM LATE THIS EVENING THROUGH
SUNDAY. PRECIPITATION CHANCES RETURN TO THE REGION SUNDAY NIGHT AS
MOIST SOUTHERLY FLOW AROUND THE BACK SIDE OF THE SURFACE HIGH
INTERACTS WITH WEAK IMPULSES ALOFT.

WITH HEAVY RAIN BEING REPORTED AND MINOR FLOODING ISSUES HERE AND
THERE...AND WITH MORE HEAVY RAIN EXPECTED THROUGH THE DAY...WILL
KEEP THE FLOOD WATCH INTACT.

.LONG TERM...(MONDAY THROUGH THURSDAY)
ISSUED AT 305 AM CDT FRI APR 3 2015

AN ACTIVE WEATHER PATTERN IS SHAPING UP NEXT WEEK. LONG RANGE MODEL
GUIDANCE IS IN FAIRLY GOOD AGREEMENT THAT ACTIVE QUASI-ZONAL WEST
SOUTHWEST FLOW WILL PERSIST THROUGH THE GREATER PART OF THE WEEK. AT
THE SURFACE...AN AREA OF LOW PRESSURE IS FORECAST TO SET UP OVER THE
CENTRAL PLAINS. A SERIES OF MID LEVEL PERTURBATIONS WILL ACT UPON A
WARM MOIST SOUTHERLY FLOW OF AIR IN ADVANCE OF THE LOW TO KEEP A
CHANCE OF SHOWERS AND THUNDERSTORMS IN THE FORECAST THROUGH MUCH OF
THE PERIOD. FINER DETAILS ARE LESS CERTAIN AT THIS POINT GIVEN MODEL
VARIATIONS IN TIMING AND PLACEMENT OF SYNOPTIC FEATURES.

BY LATE WEEK...THE LOW WILL MOVE EAST FROM THE CENTRAL PLAINS AND
DRAG A COLD FRONT ACROSS THE FORECAST AREA. THIS WILL EVENTUALLY
SWEEP ALL THE ACTIVITY EAST OF THE AREA...BUT IT MAY NOT BE UNTIL
THE WEEKEND UNTIL DRY WEATHER RETURNS. TEMPERATURES THROUGH THE
PERIOD WILL BE UNSEASONABLY WARM. HIGHS WILL GENERALLY RANGE THROUGH
THE 70S...WITH LOWS IN THE UPPER 50S TO LOWER 60S.

&&

.AVIATION...
ISSUED AT 633 AM CDT FRI APR 3 2015

IFR/VFR CONDITIONS ALONG WITH SHRA/TSRA SHOULD BEGIN TO DIMINISH
FROM THE WEST AROUND MIDDAY WITH THE PASSAGE OF A COLD FRONT.
SOUTH SOUTHWEST WINDS AOB 10 KNOTS WILL INCREASE UP TO 15-20 KNOTS
WITH GUSTS UP TO 25-30 KNOTS THIS MORNING AND VEER AROUND TO
NORTHWEST STARTING AROUND MIDDAY.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...FLOOD WATCH THROUGH THIS EVENING FOR ILZ075>078-080>094.

MO...FLOOD WATCH THROUGH THIS EVENING FOR MOZ076-086-087-100-107>112-
     114.

IN...FLOOD WATCH THROUGH THIS EVENING FOR INZ081-082-085>088.

KY...FLOOD WATCH THROUGH THIS EVENING FOR KYZ001>022.

&&

SHORT TERM/AVIATION/FIRE WX...JP
LONG TERM...RJP
Hazardous weather outlook, Apr 3, 3:25 AM CDT, 8 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
325 AM CDT FRI APR 3 2015

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-040830-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
325 AM CDT FRI APR 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

WIDESPREAD THUNDERSTORMS ARE EXPECTED ACROSS THE OUTLOOK AREA
TODAY. SOME STORMS MAY BECOME SEVERE WITH DAMAGING WINDS...LARGE
HAIL...AND TORNADOES BEING THE PRIMARY THREATS. THE SEVERE WEATHER
THREAT SHOULD DIMINISH FROM THE WEST STARTING LATE THIS MORNING
WITH THE THREAT CLEARING THE SOUTHEAST PORTIONS OF THE OUTLOOK
AREA AROUND MID AFTERNOON. SOME THUNDERSTORMS ARE EXPECTED TO
PRODUCE LOCALLY HEAVY RAINFALL AS WELL. A FLOOD WATCH IS IN
EFFECT UNTIL 7 PM FOR THE ENTIRE OUTLOOK AREA. SEE FLOOD WATCH FOR
ADDITIONAL DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THUNDERSTORMS ARE POSSIBLE JUST ABOUT EVERY PERIOD FROM SUNDAY
NIGHT THROUGH THE END OF THE PERIOD. NO WIDESPREAD SEVERE WEATHER
IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY.

JP

In the hours before

Local storm report, Apr 3, 9:10 AM CDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
910 AM CDT FRI APR 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 AM     TSTM WND DMG     10 S LA CENTER          36.93N 88.97W
04/03/2015                   BALLARD            KY   DEPT OF HIGHWAYS

            COUPLE OF TREES DOWN IN THE COUNTY ONE BEING AN 18 INCH
            DIAMETER TREE 10 MILES SOUTH OF LA CENTER.

&&

SP
Local storm report, Apr 3, 9:33 AM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
933 AM CDT FRI APR 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 AM     TSTM WND DMG     CALVERT CITY            37.03N 88.35W
04/03/2015                   MARSHALL           KY   PUBLIC

            A COUPLE TREES UPROOTED IN CALVERT CITY INCLUDING AN
            APPROXIMATELY 2 FOOT IN DIAMETER TREE. NUMEROUS LIMBS
            DOWN.

&&

SP
Local storm report, Apr 3, 11:25 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1125 AM CDT FRI APR 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 AM     HAIL             SCOTT CITY              37.22N 89.53W
04/03/2015  E1.00 INCH       SCOTT              MO   PUBLIC

            NICKEL TO QUARTER SIZE HAIL

&&

SP

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 3:01 AM CDTAreal Flood AdvisoryPAHCrittenden, Daviess, Henderson, Hopkins, McLean, Union and 1 more3 hr
Apr 3, 8:14 AM CDTSevere Thunderstorm WarningPAHBallard, Carlisle31 min
Apr 3, 8:32 AM CDTSevere Thunderstorm WarningPAHCarlisle, Graves28 min
Apr 3, 8:49 AM CDTSevere Thunderstorm WarningPAHLivingston, McCracken, Marshall26 min
Apr 3, 10:52 AM CDTRiver Flood WarningPAHMuhlenberg8 days
Apr 3, 11:08 AM CDTRiver Flood WarningPAHDaviess, Henderson21 days
Apr 3, 11:08 AM CDTRiver Flood WarningPAHHenderson, Union22 days
Apr 3, 11:08 AM CDTRiver Flood WarningPAHUnion24 days
Apr 3, 11:08 AM CDTRiver Flood WarningPAHCrittenden, Union26 days
Apr 3, 12:50 PM CDTSevere Thunderstorm WarningPAHHenderson, Union25 min
Apr 3, 3:32 PM CDTSevere Thunderstorm WarningPAHBallard, McCracken28 min
Apr 2, 7:31 PM CDTSpecial Weather StatementPAHWayne29 min
Apr 3, 12:25 AM CDTAreal Flood AdvisoryPAHFranklin, Gallatin, Hamilton, Jackson, Saline, White and 1 more3 hr
Apr 3, 12:43 AM CDTSpecial Weather StatementPAHFranklin32 min
Apr 3, 1:04 AM CDTSevere Thunderstorm WarningPAHJackson, Williamson26 min
Apr 3, 2:31 AM CDTSevere Thunderstorm WarningPAHGallatin, Saline29 min
Apr 3, 10:13 AM CDTRiver Flood WarningPAHGallatin, Wabash, White7 days
Apr 3, 11:19 AM CDTSevere Thunderstorm WarningPAHAlexander, Pulaski, Union41 min
Apr 3, 11:58 AM CDTSevere Thunderstorm WarningPAHJohnson, Pope, Saline28 min
Apr 3, 1:38 AM CDTSevere Thunderstorm WarningPAHCarter, Ripley40 min
Apr 3, 5:58 AM CDTSevere Thunderstorm WarningPAHButler, Wayne21 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.